... finding the Glipizide in my stool. It is not a shell but the whole pill. Has anybody else had this problem? It says to not chew or crush on the pill bottle
Greetings Mckenzia! My name is Tim, I'm 38 and I hope I can help answer your question and then address any concerns. I'm also a diabetic (type 2) in fact. I have a lot of medical knowledge as I was once studying to be a pa or doctor until illness and lack of money killed that dream. But, I keep my chin up and try to help where I can. Hoping to help others keep their chins up as well. First, If you don't mind me asking a few, basic questions; I might be able to help you more. Let's deal with you first question. No, it's not normal to see a whole "intact" pill in your stool. Were you able to retrieve the pill to make sure it was the whole pill intact? Because, it's hard to believe that it could be swallowed, go through your G.I. system without being metabolized in some fashion. Also, has this been a previous problem? If you feel as though you are not getting your full dose out of the pill-are your blood glucose numbers out of wack? IE-we'd be having hyperglycemia or too much blood glucose when you would test it if the pill was not be effectively used by your system. That would be a big indicator. Now, if you're not getting the blood glucose control you are needing and yet the pill is working; I'd suggest trying a different course of therapy with your doctor. If you have prescription insurance or are financially well set, I'd personally (and this is with not knowing your med. history or facts of course) recommend trying a treatment of using a blood glucose sensitizer like Metformin 500mg twice a day along with an insulin called "Lantus" at about 20 units injected once a day (of course insulin is based on weight but, 20 is usually a good start point for an avg. adult). Lantus would probably give you good long acting control & the Metformin would help make that insulin easier for the body to use. These are just some basic thoughts. Cause, Januvia can create pancreatitis and the Lantus is safer. Now, if you've got renal (kidney problems) you might want to be careful with the Metformin. Metformin can create lactic acidosis problems in those with impaired renal problems. But, if your kidneys are operating just fine-I believe the Lantus and Metformin combo to be one of the best treatment plans out there for type 2 diabetics. But, please be open with and talk to your doctor about everything. Make sure to follow a low carb diet with leans meats, some fruits, veggies and lots of hydration. Cause when we urinate to much as diabetics, we actually become dehydrated very easy. Also, make sure to supplement what you might not get through your diet with a good multivitamin, Reduce stress (as best possible), keep good hygiene, get plenty of rest and low impact exercise. I wish you the absolute best! Take care! P.S. Always work with a doctor who will take the time you need with him or her and also one that you have a say in your healthcare. Tim F.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jun 2010 • 2 answers
Posted 16 Jul 2010 • 2 answers
Posted 31 Mar 2012 • 1 answer
I have been taking januvia for 1 week now and I am also on metformin and glipizide 2x a day. why is?
Posted 26 Dec 2012 • 3 answers
Januvia - I was recently taken off Glipizide (4mg) and told just to continue the Metformin 1000mg PD
Posted 9 Jan 2014 • 1 answer